MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) was handed to the surgeon in its dwelling location.The surgeon had confirmed the lens power under the microscope and then advanced the plunger to bring the lens close to the tip of the injector to the patient's right eye.A second instrument in the paracentesis was used to stabilize the globe, placed the injector into the temporal wound and advanced the plunger.As the lens began to enter the wound a noticeable click was heard and the surgeon's attention was shifted to the lens in the injector ( typically observed the lens entering the anterior chamber) and surgeon believed he likely reduced the pressure of the injector into the wound.This was a thicker lens at 26.5d and there was slightly more resistance than a more routine power but nothing unusual.At this point the patient rotated her eye nasally and the lens remained in the wound but the injector was no longer snug against the wound.The lens started to unfold thus becoming trapped in the wound and outside the injector cartridge.Forceps was used to remove the lens from the wound but while handling the lens it flipped out of the forceps grip and despite extensive searching it was not found.While inspecting the wound a foreign body was found within the wound.It appeared to be either a small chunk of iol or perhaps a clump of injector coating.This piece was retrieved and placed i on the empty wax paper bag that holds the cellulose sponges in the pack.From additional information it was learnt that upon removal of the iol from the eye, it flipped out of the forceps grip and despite extensive searching it was not found so we are unable to confirm if there was lens damage.The patient¿s movement of the eye contributed the issue.There was no patient injury.There was no medical/surgical intervention required.Patient had a postoperative appointment the same day of surgery and reported no issues.There was no debilitating condition with the patient.Ucdva (uncorrected distance visual acuity) was 20/40+2.Slit lamp findings were normal for a same day postoperative appointment.No other information is available.
 
Additional Manufacturer Narrative
Section : a3b: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section e1:surgeon's email address and phone number: unknown/ asked but not available.Device evaluation: at the time of the investigation, device was not available for evaluation, therefore no testing could be performed.The reported event cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19977243
Report Number3012236936-2024-000215
Device Sequence Number18289140
Product Code HQL
UDI-Device Identifier05050474636217
UDI-Public(01)05050474636217(17)260324
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite